The search result changed since you submitted your search request. Documents might be displayed in a different sort order.
  • search hit 10 of 1915
Back to Result List

On Secondary Flow Due to the Coaxial Rotation of Two Spheres: Low Reynolds Number Theory and Finite Reynolds Number Experiment

  • The structure of the separation bubble that appears in the secondary meridional flow between two coaxially rotating spheres at low and finite Reynolds number (Re) is considered. The low Re analytical study was motivated by recognizing some errors in the analytical work on this problem by Arunachalam and Majhi (1987, Q. Jl Mech. Appl. Math., 40, 47) whilst the finite Re experimental study wasThe structure of the separation bubble that appears in the secondary meridional flow between two coaxially rotating spheres at low and finite Reynolds number (Re) is considered. The low Re analytical study was motivated by recognizing some errors in the analytical work on this problem by Arunachalam and Majhi (1987, Q. Jl Mech. Appl. Math., 40, 47) whilst the finite Re experimental study was motivated by the desire to observe the separation bubble in the laboratory. Though the finite Re experiments were performed in a confined apparatus, they exhibit the qualitative features of the low Re theoretical predictions for the axisymmetric separation bubble that encloses two toroidal vortices symmetrically disposed above and below the mid‐plane of sphere separation, but strong effects of confinement are apparent. The flows observed include (i) a wall‐attached bubble symmetric about the mid‐plane at low Re, (ii) symmetric free‐standing bubbles at moderate Re, and (iii) an asymmetric bubble with flow separating from one sphere and attaching to the support shaft between the spheres at sufficiently high Re.show moreshow less

Export metadata

Additional Services

Share in Twitter Search Google Scholar
Metadaten
Author:Anthony M. J. Davis, Karl BühlerGND, Patrick D. Weidmann
Publisher:Oxford Academic
Year of Publication:2003
Language:English
GND Keyword:Blase; Reynolds-Zahl; Strömungsmechanik
Parent Title (English):The Quarterly Journal of Mechanics and Applied Mathematics
Volume:56
Issue:4
ISSN:1464-3855
First Page:547
Last Page:569
Document Type:Article (reviewed)
Institutes:Hochschule Offenburg / Bibliografie
Acces Right:Frei zugänglich
Release Date:2019/10/17
Licence (German):License LogoEs gilt das UrhG
DOI:https://doi.org/10.1093/qjmam/56.4.547